Parkinsonian syndrome in childhood after sodium valproate administration
Alvarez-Gomez MJ, Vaamonde J, Narbona J [SP], Barao M, Barona P, Brannan T, Gudin M, Ibañez R.
ediatric Neurology Unit, University of Navarra, Pamplona, Spain
Magazine: Clinical Neuropharmacology
Date: Sep 30, 1993Pediatrics [SP]
Among the side effects attributed to sodium valproate administration, the production of a parkinsonian syndrome is very uncommon, particularly in children. We report a 12-year-old girl with secondary epilepsy; 7 days after the initiation of valproate therapy she developed parkinsonism that disappeared completely when valproate was replaced by carbamazepine.
We discuss the possible role of alterations in GABAergic neurotransmission in the extrapyramidal syndrome that developed.
CITATION Clin Neuropharmacol. 1993 Oct;16(5):451-5
you maybe interested
The Clínica is the greater private hospital with technological equipment of Spain, all in a single center.
The professionals of the Clínica perform continuous research and training, always to the benefit of the patient.
Learn why we are different from other healthcare centers. Quality, speed, comfort and results.